MAUDE Adverse Event Report: ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG; ORTHOPEDIC MANUAL SURG INSTR
Model Number CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 08/29/2024, a sales representative via sems-(b)(6) reported that an ar-8655-06 chondral pick had the tip of the chondral pick break off during use inside the patient.All broken pieces were retrieved from the patient.The case was completed with no further information provided.This was discovered during a microfracture procedure of an osteochondral lesion of the talus on (b)(6) 2024, with no reported patient harm.Additional information was received on 09/03/2024: there was a case delay of 10 minutes while the attending retrieved the broken piece with no additional anesthesia administered.The case was completed using other chondral picks available.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the visual evaluation from the photo provided by the customer on the ar-8655-06 chondral pick and can confirmed the pick broke and with the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20248306
Report Number1220246-2024-07628
Device Sequence Number7291893
Product Code LXH
UDI-Device Identifier00888867044296
UDI-Public00888867044296
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Device Catalogue NumberAR-8655-06
Device Lot Number1391704
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown